MAUDE Adverse Event Report: SURGICAL HUGO¿ RAS SYSTEM; MODULAR ELECTROMECHANICAL SURGICAL SYSTEM

SURGICAL HUGO¿ RAS SYSTEM; MODULAR ELECTROMECHANICAL SURGICAL SYSTEM
Model Number MRASI0001
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Difficult to Remove (1528); Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a robotic laparoscopic prostatectomy procedure; while performing dissection, a high priority alarm occurred on the monopolar curved shears(mcs) connected to sterile interface module(sim).Mcs became disabled and resulted in loss of teleoperation.The mcs was removed from sim using broken instrument procedure, re-attached and reinserted into the patient to continue the procedure and resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic led an evaluation of the device data logs for the reported monopolar curved shears.Evaluation of the device data logs indicate that an 'instrument over-torque' error code was triggered.The use time of the monopolar curved shears when the error happened was five minutes and use count was one.As an after effect of the error code, it turns the instrument drive unit motors off, so following the broken instrument workflow are the right steps to follow.Evaluation of the monopolar curved shears confirmed the reported condition.The root cause of the observed error in the logs of the monopolar curved shears is understood to be a design issue in the software that controls the monopolar curved shears.The controls software is responsible for calculating and commanding the necessary instrument drive unit motor torques that result in instrument movements.Presently, the controls software does not discharge commanded drive torque quickly enough when opening shears blades.As a result, a subsequent rapid command to close the shears may result in drive torque that exceed design limits.When excessive drive torque is detected, the system is designed to arrest instrument movement and prevent subsequent tele-operation by a user in order to prevent instrument damage.Improvements have been initiated to mitigate this condition.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all medtronic quality release specifications at the time of manufacture.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a robotic laparoscopic prostatectomy procedure; while performing dissection, a high priority alarm occurred on the monopolar curved shears (mcs) connected to sterile interface module (sim).The mcs became disabled and resulted in loss of teleoperation.The mcs was removed from sim using the broken instrument procedure, then re-attached and reinserted into the patient to continue the procedure and resolve the issue.There was no patient injury.

Brand Name
HUGO¿ RAS SYSTEM
Common Device Name
MODULAR ELECTROMECHANICAL SURGICAL SYSTEM
Manufacturer (Section D)
SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24674707
Report Number1219930-2026-01911
Device Sequence Number15977983
Product Code SCV
UDI-Device Identifier10884521826694
UDI-Public(01)10884521826694(11)240804(20)02
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K250725
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMRASI0001
Device Catalogue NumberMRASI0001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MRASA0003 SN: (B)(6).
Patient SexUnknown